[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.196.37. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1976

Congenital Malformations in Four Siblings of a Mother Taking Anticonvulsant Drugs

Author Affiliations

From the departments of human genetics (Drs Goodman and Bat-Miriam Katznelson), radiology (Dr Hertz), and pediatrics (Drs Katznelson and Rotem), Chaim Sheba Medical Center, Tel Hashomer, and the Sackler School of Medicine, Tel Aviv University, Ramat Aviv, Israel.

Am J Dis Child. 1976;130(8):884-887. doi:10.1001/archpedi.1976.02120090094018
Abstract

• Four siblings have various congenital malformations attributable to the teratogenic effect of anticonvulsant drugs. Their mother has a 23-year history of continuous medication for seizures. Since the malformations noted in her four offspring are more extensive and severe in each subsequent child, the question arises as to the possible cumulative effect of antiepileptic drugs in producing congenital malformations. The observations in this family strongly support the need to carefully evaluate all offspring of mothers receiving anticonvulsant drugs.

(Am J Dis Child 130:884-887, 1976)

×